Remicade- when it starts wearing off

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Octobergirl
Regular Member


Date Joined Aug 2009
Total Posts : 377
   Posted 12/15/2009 1:00 PM (GMT -7)   
OK, I think my Remicade is officially starting to wear off. This is my second term waiting 8 weeks between, and I'm starting to notice symptoms again- fissure, frequent BMs, strange sounds from my gut. Thankfully no D yet, but I'm getting worried that it may be on the horizon. I get my next infusion a week from today. For those of you who start noticing symptoms before your next infusion, do you just suck it up and wait, or did you ask your GI to either bump up the dosage or shorten the time between?

This is pretty depressing to me. I am on both Remicade and Methotrexate. I started right away on the big guns, and now I am afraid of what happens when my options start running out.

BensMom
Regular Member


Date Joined Mar 2006
Total Posts : 57
   Posted 12/15/2009 2:19 PM (GMT -7)   
Hi,
 
My son has been on Remicade for almost 2 years now.  When he couldn't last the 8 weeks between infusions they first tried shortening the time in between.  Eventually they ended up doubling the dosage and giving him infusions every 6 weeks.  That combination seems to be working for him.   The nurse at the GI's office told me it is very common to have to adjust the dosage and/or time between infusions.  It's just a matter of figuring out what will work for each individual patient.  I wouldn't panic yet. 
 
Take care,
Nancy (son Ben, 15, CD dx 3/06; Remicade, probiotic, multi-vitamin)

Mihee
Regular Member


Date Joined Jan 2005
Total Posts : 155
   Posted 12/15/2009 2:48 PM (GMT -7)   
I have been getting Remicade infusions every 4 weeks for a couple of years now, so I would certainly ask the Drs opinion!

Octobergirl
Regular Member


Date Joined Aug 2009
Total Posts : 377
   Posted 12/15/2009 3:00 PM (GMT -7)   
Thanks, BensMom and Mihee. If you don't mind my asking, how long after you started Remicade did you have to adjust the time period? I started about 5 months ago and am already noticing symptoms.

BensMom
Regular Member


Date Joined Mar 2006
Total Posts : 57
   Posted 12/15/2009 3:29 PM (GMT -7)   
We adjusted the dosage and time between infusions fairly soon after starting the Remicade.  I can't remember the exact timing, but it NEVER lasted the full 8 weeks for Ben.  I would definitely talk to the GI about making an adjustment.  There is no sense suffering when you don't have to.  Only problem you may have is with the insurance.  We did need to get prior approval to make the changes and the GI had to prove that the normal dosage was not working for Ben.  The GI's office took care of it and I don't think it was a big deal, but we did need that approval first.
 
Best of luck to you,
Nancy
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 1:19 AM (GMT -7)
There are a total of 2,732,429 posts in 301,020 threads.
View Active Threads


Who's Online
This forum has 151182 registered members. Please welcome our newest member, Sean C..
174 Guest(s), 4 Registered Member(s) are currently online.  Details
notsosicklygirl, ppm guy, pressurehead, JaxCalvin


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer